Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 16, 2020, 1:52 PM MDT for 13 counties in Idaho. It took effect at Jul 17, 2020, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2020, 1:52 PM MDT (19:52 UTC)
- In effect from
- Jul 17, 2020, 1:00 PM MDT
- Expired
- Jul 17, 2020, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837 WWUS85 KPIH 161952 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 152 PM MDT Thu Jul 16 2020 IDZ410-425-171200- /O.NEW.KPIH.FW.W.0003.200717T1900Z-200718T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 152 PM MDT Thu Jul 16 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 410 (below 6,000 ft)... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 9 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River and Fire Weather Zone 410 (below 6,000 ft) Upper Snake River Valley/Idaho Falls BLM. * TIMING...From 1 PM to 9 PM MDT Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
3 follow-up statements
618 WWUS85 KPIH 170936 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 336 AM MDT Fri Jul 17 2020 IDZ410-425-172100- /O.CON.KPIH.FW.W.0003.200717T1900Z-200718T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 336 AM MDT Fri Jul 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 410 (BELOW 6,000 FT)... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * TIMING...From 1 PM to 9 PM MDT Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
704 WWUS85 KPIH 171909 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 109 PM MDT Fri Jul 17 2020 IDZ410-425-181200- /O.NEW.KPIH.FW.W.0004.200718T1900Z-200719T0300Z/ /O.CON.KPIH.FW.W.0003.000000T0000Z-200718T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 109 PM MDT Fri Jul 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 (BELOW 6,000 FT) AND 425... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 (BELOW 6,000 FT) AND 425... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * TIMING...From 1 PM to 9 PM MDT Friday and again 1 PM to 9 PM MDT on Saturday. * WINDS...Today, west 20 to 35 mph with gusts up to 35 to 50 mph. Saturday, west 15 to 25 with gusts up to 25 to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent each day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
982 WWUS85 KPIH 180237 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 837 PM MDT Fri Jul 17 2020 ...TODAYS RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... IDZ410-425-181200- /O.EXP.KPIH.FW.W.0003.000000T0000Z-200718T0300Z/ /O.CON.KPIH.FW.W.0004.200718T1900Z-200719T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 837 PM MDT Fri Jul 17 2020 ...TODAYS RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 (BELOW 6000 FEET) AND 425... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 (BELOW 6000 FEET) AND 425... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM below 6000 feet and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * TIMING...1 PM to 9 PM MDT on Saturday. * WINDS...West 15 to 25 with gusts of 25 to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 16, 1:44 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 16, 1:44 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 144 PM MDT Thu Jul 16 2020 .DISCUSSION...A broad upper trough will push through the PAC NW tonight and tomorrow. At the surface, the associated cold front will make its way across southeast Idaho tomorrow afternoon. The front will be predominantly dry and come with strong wind gusts through tomorrow evening. This will create some fire weather concerns, which are addressed in the FIRE WEATHER section below. Although the front will be mostly dry, some high-res models are supporting the idea of shower development over the Southeastern Highlands along the front. Modest winds will continue again on Saturday and possibly Sunday. Lake wind conditions will be possible tomorrow and Saturday afternoon for American Falls Reservoir. Temperatures will top out in the 90s in the Snake Plain through the next 7 days. For next week, we're watching the development of the Four Corners high and the return moisture on the western periphery thereof. Thus, have included some isolated afternoon thunderstorms in the forecast starting Wednesday. Hinsberger && .FIRE WEATHER...Expect relative humidity to remain in the low to mid teens each afternoon across the Snake Plain and adjacent valleys for the foreseeable future. Higher elevations will see humidity around 15 to 25 percent. A dry cold front will advance through the area Friday bringing gusty winds to the mix of fire concerns. Wind gusts will be around 20 to 35 mph (30 to 45 mph for the Arco desert) Friday afternoon, creating red flag conditions for fire zone 425 and 410. Wind gusts return once again Saturday and, to a lesser degree, Sunday, along with the low relative humidity. Peak gusts will be close to 20 to 30 mph both days, so the potential for critical fire conditions will last through Saturday and, potentially, Sunday. High pressure ridging will build/strengthen over the four-corners area moving north into our area beginning early next week. Expect temperatures well into the 90s with continuing chances for the arrival of monsoon moisture on Wednesday. Wyatt && .AVIATION...Expect VFR conditions under mostly clear skies for the foreseeable future. There will be a weak system tomorrow bringing breezy to moderate winds for all terminals tomorrow afternoon. There will also be a slight chance of late afternoon showers and thunderstorms for mainly mountains over the Island Park area. Also, thunderstorms south of Pocatello over the mountains cannot be ruled out for tomorrow afternoon as well. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 9 PM MDT Friday for IDZ410-425. &&
Nearby
Red Flag Warnings in Idaho, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.